Most of us with Hep C do have lupus type symptoms. Find another Liver Doc is my advice. I'd been told by many Docs that the symtoms I had weren't liver related. But the more I talked to Hep C challenged people the more I realized I wasn't alone. So I looked until I found the right doctor. They'll also tell you that the liver feels no pain. And they are correct but our right sides still hurt. Of course we know it's from inflamation but some docs will just flat tell you that the liver feels no pain and go no further with it.
I also had Lupus like symptoms over the years, and I am certain they were from the HCV, plus I developed anti-nuclear antibodies years before doing the tx. I did the tx, twice, over long periods of time (15 months and 18 months), and at very high dosages, and was finally cured! I am SVR for over three years now, and still have Lupus like symptoms...probably made somewhat worse by the long interferon therapies.
No one ever tried to prevent me or discourage me from doing the tx, even knowing my symptoms, and my positive anti-nuclear antibodies.
I think you need a different HCV doctor, and your Rheumatologist seems to agree. If he does not think you have true "lupus" then your HCV doctor is really going out on a limb! and is also keeping you from getting cured.
Don't get discouraged! Fire your doctor, and find a highly experienced HCV doctor who is familiar with the more unusual manifestations of the disease, including masquerading as an autoimmune disease.
Thanks for the reply. I will try a second gastro doc, while I still have insurance. And, I really do have pain in my right side which has been dismissed as pain in my rib, lupus symptoms, etc. Am glad to know I'm not completely crazy. Ever since the liver biopsy, it's gotten worse, I had a horrible experience with the biopsy that was not supposed to hurt, but ended up with morphine and demorall (sp) and a short hospital stay (sp).
Thank you for your advice. I was told that I could not continue my treatments because of an "allergic reaction". I had burning, itching skin with severe redness and pain. My HepC doc told me it would be too dangerous to continue treatment, but weeks after I stopped the injections and ribovirin, I had the same reaction and thinking it could be something else asked if I could try treatment again. I was denied, being told it could seriously injure my internal organs (as if they are not already). What do you think about that?
You know I had so many issues, fatigue, aches, joint pain, headaches - you name it and I just deteriorated over a 2 1/2 year period - when I first got diagnosed by my Primary then sent for my biopsy with a local gastro dr. etc - I had a viral load of 15 million and was Stage 1 Grade 2 - that Doctor told me I had a high viral load of a weak virus - since I didn't have much damage and told me not to do anything and the fatigue and everything else couldn't possibly be from the Hep. I got a referral to the Beth Israel liver center in Boston and found a place that finally did not make me think I was imagining everything - and also laughed when I told them about the weak virus - in 2 1/2 Years I'm in Stage 2 Grade 2 - not so weak huh? Finding a caring - supportive environment meant the world to my well being (now I wasn't crazy having all these symptoms) and to my positive attitude - with the right Dr, support and attitude - I'll be better.
while you search for new providers, arm yourself with printouts to support your theories. a good place is natap.org and this site
it links you to articles that are relevant to the condition listed